Alert archive / Nevada / Freeze Warnings in 2012
Freeze Warning 6, NWS Elko, NV
NWS Elko, NV issued this freeze warning at Sep 12, 2012, 9:26 PM PDT for Elko County, Humboldt County, White Pine County, Nevada. It took effect at Sep 12, 2012, 11:00 PM PDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 12, 2012, 9:26 PM PDT (04:26 UTC)
- In effect from
- Sep 12, 2012, 11:00 PM PDT
- Expired
- Sep 13, 2012, 9:00 AM PDT
- In force
- 10 hr
- Issued by
- NWS Elko, NV
Counties Elko County, NV, Humboldt County, NV, White Pine County, NV
The radar
The Elko radar (KLRX), 58 km from the middle of the area, began a volume at 04:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Elko, NV (KLKN), launched 00:00Z, 4.4 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4880 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 63 m²/s²
- 0-3 km storm-relative helicity
- 70 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
928 WWUS75 KLKN 130426 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 926 PM PDT WED SEP 12 2012 NVZ030-031-034-035-038-039-131600- /O.UPG.KLKN.FR.Y.0002.120913T0600Z-120913T1600Z/ /O.NEW.KLKN.FZ.W.0006.120913T0600Z-120913T1600Z/ HUMBOLDT COUNTY-NORTHERN ELKO COUNTY- RUBY MOUNTAINS/EAST HUMBOLDT RANGE-WHITE PINE COUNTY- SOUTHWESTERN ELKO COUNTY-SOUTH CENTRAL ELKO COUNTY- INCLUDING THE FOLLOWING LOCATIONS...WINNEMUCCA...MCDERMITT... PARADISE VALLEY...GOLCONDA SUMMIT...JACKPOT...WILDHORSE... OWYHEE...SECRET PASS...LAMOILLE CANYON...HARRISON PASS...ELY... MCGILL...CONNORS PASS...GREAT BASIN NATIONAL PARK...ELKO... SPRING CREEK...CARLIN...WELLS...PEQUOP SUMMIT 926 PM PDT WED SEP 12 2012 ...FREEZE WARNING IN EFFECT UNTIL 9 AM PDT THURSDAY... THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT UNTIL 9 AM PDT THURSDAY. THE FROST ADVISORY IS NO LONGER IN EFFECT. EXTREMELY DRY AIR AND LIGHT WINDS WILL ALLOW TEMPERATURES TO DROP TO AT OR BELOW FREEZING IN VALLEYS AROUND NORTHERN AND CENTRAL NEVADA TONIGHT. * TEMPERATURE: RANGING FROM THE MID 20S TO AROUND 30. * LOCATIONS INCLUDE: JACKPOT...WILDHORSE...OWYHEE... WINNEMUCCA...MCDERMITT...PARADISE VALLEY...GOLCONDA SUMMIT... ELY...MCGILL...CONNORS PASS...GREAT BASIN NATIONAL PARK... SECRET PASS...LAMOILLE CANYON...HARRISON PASS...WELLS... PEQUOP SUMMIT...ELKO...SPRING CREEK...CARLIN * DURATION: TEMPERATURES SHOULD DROP TO NEAR FREEZING BY LATE TONIGHT AND REMAIN BELOW FREEZING UNTIL AFTER SUNRISE THURSDAY. * IMPACTS: SENSITIVE OUTDOOR PLANTS AND ANIMALS WILL NEED TO BE PROTECTED OR BROUGHT INDOORS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ NVZ036-037-040-041-131600- /O.CON.KLKN.FR.Y.0002.120913T0600Z-120913T1600Z/ NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY- NORTHWESTERN NYE COUNTY-NORTHEASTERN NYE COUNTY- INCLUDING THE FOLLOWING LOCATIONS...BATTLE MOUNTAIN... EMIGRANT PASS...AUSTIN...AUSTIN SUMMIT...EUREKA... DIAMOND VALLEY...PINTO SUMMIT...TONOPAH...ROUND MOUNTAIN... DUCKWATER...CURRANT SUMMIT 926 PM PDT WED SEP 12 2012 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT THURSDAY... A FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT THURSDAY. EXTREMELY DRY AIR AND LIGHT WINDS WILL ALLOW TEMPERATURES TO DROP TO NEAR OR BELOW FREEZING IN VALLEYS AROUND NORTHERN AND CENTRAL NEVADA TONIGHT. * TEMPERATURE: RANGING FROM THE UPPER 20S TO LOW 30S. * LOCATIONS INCLUDE: AUSTIN...AUSTIN SUMMIT...EUREKA...DIAMOND VALLEY...PINTO SUMMIT...BATTLE MOUNTAIN... EMIGRANT PASS... TONOPAH...ROUND MOUNTAIN...DUCKWATER... CURRANT SUMMIT * DURATION: TEMPERATURES SHOULD DROP TO NEAR FREEZING BY LATE TONIGHT AND REMAIN NEAR OR BELOW FREEZING UNTIL AFTER SUNRISE THURSDAY. * IMPACTS: SENSITIVE OUTDOOR PLANTS AND ANIMALS NEED TO BE PROTECTED OR BROUGHT INDOORS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
2 follow-up statements
694 WWUS75 KLKN 130929 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 229 AM PDT THU SEP 13 2012 NVZ030-031-034-035-038-039-131600- /O.CON.KLKN.FZ.W.0006.000000T0000Z-120913T1600Z/ HUMBOLDT COUNTY-NORTHERN ELKO COUNTY- RUBY MOUNTAINS/EAST HUMBOLDT RANGE-WHITE PINE COUNTY- SOUTHWESTERN ELKO COUNTY-SOUTH CENTRAL ELKO COUNTY- INCLUDING THE FOLLOWING LOCATIONS...WINNEMUCCA...MCDERMITT... PARADISE VALLEY...GOLCONDA SUMMIT...JACKPOT...WILDHORSE... OWYHEE...SECRET PASS...LAMOILLE CANYON...HARRISON PASS...ELY... MCGILL...CONNORS PASS...GREAT BASIN NATIONAL PARK...ELKO... SPRING CREEK...CARLIN...WELLS...PEQUOP SUMMIT 229 AM PDT THU SEP 13 2012 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM PDT THIS MORNING... A FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM PDT THIS MORNING. EXTREMELY DRY AIR AND LIGHT WINDS WILL ALLOW TEMPERATURES TO DROP TO AT OR BELOW FREEZING IN VALLEYS AROUND NORTHERN AND CENTRAL NEVADA TONIGHT. * TEMPERATURE: RANGING FROM THE MID 20S TO AROUND 30. * LOCATIONS INCLUDE: JACKPOT...WILDHORSE...OWYHEE... WINNEMUCCA...MCDERMITT...PARADISE VALLEY...GOLCONDA SUMMIT...ELY...MCGILL...CONNORS PASS...GREAT BASIN NATIONAL PARK... SECRET PASS...LAMOILLE CANYON...HARRISON PASS...WELLS... PEQUOP SUMMIT...ELKO...SPRING CREEK...CARLIN * DURATION: TEMPERATURES SHOULD DROP TO NEAR FREEZING OVERNIGHT AND REMAIN BELOW FREEZING UNTIL AFTER SUNRISE TODAY. * IMPACTS: SENSITIVE OUTDOOR PLANTS AND ANIMALS WILL NEED TO BE PROTECTED OR BROUGHT INDOORS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ NVZ036-037-040-041-131600- /O.CON.KLKN.FR.Y.0002.000000T0000Z-120913T1600Z/ NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY- NORTHWESTERN NYE COUNTY-NORTHEASTERN NYE COUNTY- INCLUDING THE FOLLOWING LOCATIONS...BATTLE MOUNTAIN... EMIGRANT PASS...AUSTIN...AUSTIN SUMMIT...EUREKA... DIAMOND VALLEY...PINTO SUMMIT...TONOPAH...ROUND MOUNTAIN... DUCKWATER...CURRANT SUMMIT 229 AM PDT THU SEP 13 2012 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT THIS MORNING... A FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT THIS MORNING. EXTREMELY DRY AIR AND LIGHT WINDS WILL ALLOW TEMPERATURES TO DROP TO NEAR OR BELOW FREEZING IN VALLEYS AROUND NORTHERN AND CENTRAL NEVADA TONIGHT. * TEMPERATURE: RANGING FROM THE UPPER 20S TO LOW 30S. * LOCATIONS INCLUDE: AUSTIN...AUSTIN SUMMIT...EUREKA...DIAMOND VALLEY...PINTO SUMMIT...BATTLE MOUNTAIN... EMIGRANT PASS... TONOPAH...ROUND MOUNTAIN...DUCKWATER... CURRANT SUMMIT * DURATION: TEMPERATURES SHOULD DROP TO NEAR FREEZING OVERNIGHT AND REMAIN NEAR OR BELOW FREEZING UNTIL AFTER SUNRISE THURSDAY. * IMPACTS: SENSITIVE OUTDOOR PLANTS AND ANIMALS NEED TO BE PROTECTED OR BROUGHT INDOORS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
627 WWUS75 KLKN 131543 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 843 AM PDT THU SEP 13 2012 ...THE FREEZE WARNINGS AND THE FROST ADVISORY FOR NORTHEASTERN NEVADA WILL EXPIRE AT 9 AM PDT THIS MORNING... NVZ030-031-034-035-038-039-131645- /O.EXP.KLKN.FZ.W.0006.000000T0000Z-120913T1600Z/ HUMBOLDT COUNTY-NORTHERN ELKO COUNTY- RUBY MOUNTAINS/EAST HUMBOLDT RANGE-WHITE PINE COUNTY- SOUTHWESTERN ELKO COUNTY-SOUTH CENTRAL ELKO COUNTY- INCLUDING THE FOLLOWING LOCATIONS...WINNEMUCCA...MCDERMITT... PARADISE VALLEY...GOLCONDA SUMMIT...JACKPOT...WILDHORSE... OWYHEE...SECRET PASS...LAMOILLE CANYON...HARRISON PASS...ELY... MCGILL...CONNORS PASS...GREAT BASIN NATIONAL PARK...ELKO... SPRING CREEK...CARLIN...WELLS...PEQUOP SUMMIT 843 AM PDT THU SEP 13 2012 ...FREEZE WARNING WILL EXPIRE AT 9 AM PDT THIS MORNING... THE FREEZE WARNING WILL EXPIRE AT 9 AM PDT THIS MORNING. $$ NVZ036-037-040-041-131645- /O.EXP.KLKN.FR.Y.0002.000000T0000Z-120913T1600Z/ NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY- NORTHWESTERN NYE COUNTY-NORTHEASTERN NYE COUNTY- INCLUDING THE FOLLOWING LOCATIONS...BATTLE MOUNTAIN... EMIGRANT PASS...AUSTIN...AUSTIN SUMMIT...EUREKA... DIAMOND VALLEY...PINTO SUMMIT...TONOPAH...ROUND MOUNTAIN... DUCKWATER...CURRANT SUMMIT 843 AM PDT THU SEP 13 2012 ...FROST ADVISORY WILL EXPIRE AT 9 AM PDT THIS MORNING... THE FROST ADVISORY WILL EXPIRE AT 9 AM PDT THIS MORNING. $$ PJS
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this freeze warning went out at Sep 12, 2:34 PM PDT, 6 hours 52 minutes earlier.
Area forecast discussion, Sep 12, 2:34 PM PDT, 6 hours 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ELKO NV 234 PM PDT WED SEP 12 2012 .SYNOPSIS...A COOL AND VERY DRY AIRMASS WILL BE IN PLACE FOR THE REMAINDER OF THE WEEK AND UPCOMING WEEKEND RESULTING IN NEAR NORMAL DAYTIME HIGHS WITH CHILLY OVERNIGHT LOWS. A FEW CLOUDS WILL MOVE IN OVER THE WEEKEND...HOWEVER NO PRECIPITATION IS EXPECTED. .SHORT TERM...TONIGHT THROUGH FRIDAY. THE LONGWAVE PATTERN FEATURES A DEEP TROF FROM THE CANADIAN PRAIRIE TO ARIZONA...WITH A RIDGE ANCHORED OVER THE SILVER STATE. DRY AIR WILL CONTINUE TO ADVECT INTO THE GREAT BASIN WITH PWS PROGGED TO DROP BELOW .10 OF AN INCH. WITH CLEAR SKIES TONIGHT...EXPECTING ROBUST RADIATIONAL COOLING...WHICH WILL BRING WIDESPREAD TEMPERATURES NEAR OR BELOW FREEZING LATE TONIGHT AND EARLY THURSDAY. MOS GUIDANCE HAS THE DEWPOINTS REBOUNDING SLIGHTLY FRIDAY MORNING...BUT EXPECTING ANOTHER ROUND OF BRISK WEATHER FRIDAY MORNING. SENSIBLE WEATHER- WISE...KEPT POPS AT ZERO FOR THE ENTIRE FORECAST PERIOD. .LONG TERM...FRIDAY THROUGH WEDNESDAY NIGHT. OVERALL QUIET LONG TERM PATTERN WITH SEASONABLE TEMPS EXPECTED DESPITE SOME MODEL DIFFERENCES AT THE END OF THE PERIOD. THE PERIOD BEGINS WITH A WEAK SHORTWAVE CLIPPING THE AREA...BRINGING AT THE MOST A FEW MORE CLOUDS ON SATURDAY AND POSSIBLY SUNDAY. BEGINNING MONDAY...BOTH THE EC AND GFS MOVE A 500MB CLOSED LOW TOWARDS THE NORTHERN COAST OF CA. THIS IS QUITE A CHANGE FOR THE EC WHICH UNTIL THE 12Z RUN DEPICTED A WEAK CLOSED LOW OVER NV WITH LINGERING MOISTURE IN CENTRAL NEVADA ON TUESDAY AND WEDNESDAY. THE ONLY DIFFERENCE NOW IS LOCATION AND MOVEMENT OF THE CLOSED LOW...AND WHETHER IT WILL BE ABLE TO PULL ANY MOISTURE INTO CENTRAL NEVADA FROM BAJA CA ON TUESDAY AND WEDNESDAY. EC PULLS THE LOW FURTHER NORTH ON TUESDAY...KEEPING A RIDGE OVER THE AREA...WHILE THE GFS TRACKS THE LOW EASTWARD...MAKING LANDFALL IN CENTRAL CA LATE WEDNESDAY. BASED ON PAST RUNS, FAVORED THE GFS SOLUTION. THIS WOULD PUT MOST OF THE AREA IN A FAVORABLE POSITION FOR CONVECTION, HOWEVER PW/K STILL REMAIN BELOW .50/15. FOR THESE REASONS, ONLY BUMPED CLOUD COVER UP SLIGHTLY FOR TUESDAY AND WEDNESDAY. THIS COULD CHANGE IF THE LOW CAN PULL MORE MOISTURE NORTHWARD. && AVIATION...VFR CONDITIONS EXPECTED NEXT 24HRS WITH WINDS BELOW 12 KNOTS AT ALL SITES. && .FIRE WEATHER...DRY...LIGHT WINDS AND GENERALLY MILD CONDITIONS EXPECTED THE NEXT FEW DAYS. POOR RH RECOVERY EXPECTED FOR MOST OF THE FIRE WEATHER ZONES...WITH THE EXCEPTION OF 455. PROGGED SOUNDINGS HAVE PWS NEAR .25 OF AN INCH OVER NORTHERN NEVADA AND BECOMING EVEN DRIER OVER THE ENSUING 48 HR PERIOD. CLEAR SKIES AT NIGHT WILL GIVE WAY TO CHILLY MORNING TEMPERATURES...SOME BASINS WILL SEE TEMPERATURES IN THE UPPER 20S AND LOW 30S. && .LKN WATCHES/WARNINGS/ADVISORIES... FROST ADVISORY FROM 11 PM THIS EVENING TO 9 AM PDT THURSDAY FOR HUMBOLDT COUNTY...NORTHEASTERN NYE COUNTY...NORTHERN ELKO COUNTY...NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY... NORTHWESTERN NYE COUNTY...RUBY MOUNTAINS/EAST HUMBOLDT RANGE... SOUTH CENTRAL ELKO COUNTY...SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY...SOUTHWESTERN ELKO COUNTY...WHITE PINE COUNTY. && 97/85
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.